MAUDE Adverse Event Report: KARL STORZ SE & CO. KG COLD LIGHT FOUNTAIN D-LIGHT C/AF SCB

KARL STORZ SE & CO. KG COLD LIGHT FOUNTAIN D-LIGHT C/AF SCB
Model Number 20133620-133
Medical Device Problem Codes Defective Component (2292); Optical Problem (3001)
Health Effect - Clinical Codes Insufficient Information (4580); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/08/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that during a turbt procedure on (b)(6) 2025, the urologist was using blue light to take tissue samples to confirm if the patient required a cystectomy or not.The urologist resected using white light but was not able to use the blue light technology to confirm he had removed all of the cis (carcinoma in situ).He did try to get a biopsy where he thought he saw the illumination as the light worked the first time, he active the blue light but didn't for the additional attempts.After he biopsied, he went on to resect the bladder.
 
Additional Manufacturer Narrative
The device was returned to our canadian facility, and will later be forwarded to the manufacturing site for investigation.Should relevant additional information / investigation results become available, a supplemental medwatch report will be submitted unsolicited.This event is filed under internal complaint id (b)(4).
 
Additional Manufacturer Narrative
Per evaluation findings by the manufacturing site: during the manufacturer's technical inspection, the error description provided by the customer: "complaint filed mid case when the pdd mode was activated, the light was not bright enough to illuminate the cystview.It illuminated at the beginning of the case in pdd mode so everything had been in the correct setting with the correct equipment.During the case, rep plugged into the second scb port and cycled the power to rule out a failed connection.It still was dark in pdd mode and working in white light mode" could be confirmed.The malfunction was caused by a fault on the motherboard, which was replaced.The cause of the failure is a component failure.The above investigations did not reveal a root cause related to the labelling, the device, or its history.All production-related quality checks were passed, and no non-conformities were identified in the device's manufacturing records.The labelling was found to contain adequate instructions and warnings.E.G.Ifu 96206054d version 4.0 contains the following note on page 15, section 5.7.1 use: "the device is intended for use in hospitals and doctors' offices.The technical data and ambient conditions are described in the instruction manual.It is the user's responsibility to make sure the device is safe and operates properly before using it.During treatment using the d-light c, the patient must be treated and kept under observation with the usual medical care.This includes keeping a check on the progress of treatment, as well as monitoring the vital levels and the anesthetic." the complaint history did not reveal any pickup in similar complaints; no trend was identified.This event is filed under internal complaint id (b)(4).

Brand Name
COLD LIGHT FOUNTAIN D-LIGHT C/AF SCB
Common Device Name
COLD LIGHT FOUNTAIN D-LIGHT C/AF SCB
Manufacturer (Section D)
KARL STORZ SE & CO. KG
dr.-karl-storz-strasse 34
tuttlingen 78532
GM  78532
Manufacturer (Section G)
KARL STORZ SE & CO. KG
dr.-karl-storz-strasse 34
tuttlingen 78532
GM   78532
Manufacturer Contact
anja fair
2151 e grand ave
el segundo, CA 90245
4242188247
MDR Report Key22667667
Report Number9610617-2025-01315
Device Sequence Number7449517
Product Code OAY
UDI-Device Identifier04048551004654
UDI-Public04048551004654
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
P050027
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/28/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number20133620-133
Device Catalogue Number20133620-133
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/17/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/23/2025
Supplement Date Received by Manufacturer04/28/2026
Initial Report FDA Received Date07/30/2025
Supplement Report FDA Received Date04/28/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient Age77 YR
Patient SexMale